Alert archive / Wyoming / Winter Storm Warnings in 2020
Winter Storm Warning 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Jun 8, 2020, 9:19 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2020, 9:19 PM MDT (03:19 UTC)
- Expired
- Jun 9, 2020, 9:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jun 8, 7:53 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 8, 7:53 PM MDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
753 PM MDT Mon Jun 8 2020
.UPDATE...
Issued at 751 PM MDT Mon Jun 8 2020
Decided to go with a Winter Weather Advisory for the Laramie
Valley and eastern Snowy Range Foothills. Looking at WYDOT
webcams...I-80 is getting snow covered. Radar continues to show
areas of moderate precipitation out west...so snow is likely to
continue through the evening hours at least. Updates have been
sent.
UPDATE Issued at 739 PM MDT Mon Jun 8 2020
Temperatures have tanked out west over the Summit and in the
Laramie Valley from Laramie to Arlington. Redid temperatures and
snow levels to bring snow into the forecast for these locations.
May need to issue short fused snow advisory for the Laramie Valley
if this keeps up. Updates have been sent.
UPDATE Issued at 508 PM MDT Mon Jun 8 2020
Looking over latest short term guidance...getting 47kt wind gusts
off LAMP MOS. Latest HRRR 850mb winds over the southern Panhandle
60kts this evening into Tuesday morning. Can't ignore this and
therefore...went with a High Wind Warning for the southern 4
counties in the Panhandle. Updates sent.
&&
.SHORT TERM...(This evening through Tuesday night)
Issued at 256 PM MDT Mon Jun 8 2020
Interesting forecast overnight into Tuesday as a potent upper
level system moves across the region, bringing rain and a few
storms, winds, and even some accumulating snows. Currently seeing
a persistent band of showers and a few embedded tstms over se Wy
mainly across eastern Albany county. Expect this area to expand
through this evening as the upper level system moves into Colorado
and cuts off an upper low near the 4 corners area. Meanwhile a
strong cold front will sweep across the CWA this evening with
pretty gusty winds behind it for a time. Snow levels will drop to
about 7500 feet overnight and still looks like several inches of
snow may accumulate by morning over the Snowys as well as the I-80
summit area, so current advys look in good shape. Snow amounts
nudged down a bit but not significantly changed.
The low pressure system will move into the central plains Tuesday
with the pcpn ending over most of the CWA by Tuesday afternoon.
Will still need to watch for the potential for strong winds
especially over the southern Panhandle though it still appears the
winds will be limited by rain and cooler temps. Still some gusts
over 50 mph possible. Winds will ease Tuesday evening setting up
for a clear but chilly night with patchy frost possible in some
higher valleys.
.LONG TERM...(Wednesday through Monday)
Issued at 256 PM MDT Mon Jun 8 2020
Dry and warmer conditions return for Weds through Friday as upper
ridging builds over the Rocky mtn chain and slips east over the
CWA. The warm conditions will persist through the weekend with
chances for convection returning as the upper flow turns swly
ahead of the next upper trough that will move over the Pacific NW.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 511 PM MDT Mon Jun 8 2020
Band of moderate rain remains over the Summit and Laramie Valley
late this afternoon. Expecting IFR conditions for KLAR with a
favorable upslope wind flow for them. Temperatures tanking tonight
with snow developing over the Summit and possibly even at KLAR.
Very strong winds expected after 06Z for the southern Panhandle
that persist into early afternoon.
&&
.FIRE WEATHER...
Issued at 256 PM MDT Mon Jun 8 2020
A low pressure system and associated cold front will move across
the region tonight into Tuesday bringing widespread wetting rain
with even some snow over the mountains mostly tonight into Tuesday
morning. It will be pretty windy tonight and Tuesday over the
plains. The system will move away during the day Tuesday with
warmer and mainly dry weather making a return for the rest of the
week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until noon MDT Tuesday for WYZ110-
114>116.
NE...High Wind Warning from midnight tonight to 3 PM MDT Tuesday for
NEZ020-021-054-055.
&&
UPDATE...GCC
SHORT TERM...RE
LONG TERM...RE
AVIATION...GCC
FIRE WEATHER...REHazardous weather outlook, Jun 8, 6:31 AM MDT, 14 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 631 AM MDT Mon Jun 8 2020 WYZ103-112-114-116-091245- North Laramie Range-Sierra Madre Range-Snowy Range- South Laramie Range- 631 AM MDT Mon Jun 8 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Accumulating snow is possible at elevations above 7500 feet this evening and overnight, along with wind gusts in excess of 50 MPH. Travel could become hazardous due to icy, snow covered roads and low visibility. This combined with wind chills in the teens and single digits will make outdoor recreation hazardous to anyone caught unprepared. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Periods of strong winds up to 55 MPH are expected to persist through Tuesday. .Spotter information statement... Spotters are encouraged to report adverse weather conditions to the National Weather Service in Cheyenne. WYZ106-110-115-117-091245- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-Laramie Valley- South Laramie Range Foothills- 631 AM MDT Mon Jun 8 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Thunderstorms are possible this afternoon and early evening. A few may contain gusty winds. Rain may mix with or change entirely to snow for areas adjacent to the mountains overnight. Some minor accumulations cannot be ruled out above 6500 feet elevation through Tuesday morning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotters are encouraged to report adverse weather conditions to the National Weather Service in Cheyenne. WYZ104-105-109-111-113-091245- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin- 631 AM MDT Mon Jun 8 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Thunderstorms are possible this afternoon and early evening. A few may contain gusty winds. Temperatures will fall into the mid 30s for areas west of the Laramie Range tonight. Patchy frost is possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotters are encouraged to report adverse weather conditions to the National Weather Service in Cheyenne. NEZ020-021-054-055-WYZ118-119-091245- Banner County-Morrill-Kimball County-Cheyenne- Central Laramie County-East Laramie County- 631 AM MDT Mon Jun 8 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Thunderstorms are expected this afternoon and evening. A few storms may be strong to locally severe, with damaging wind gusts in excess of 60 MPH the primary hazard. Winds will increase this evening and become strong overnight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Periods of strong winds up to 55 MPH will persist through Tuesday. .Spotter information statement... Spotters are encouraged to report adverse weather conditions to the National Weather Service in Cheyenne. NEZ002-003-019-095-096-WYZ101-102-107-108-091245- Dawes-Box Butte-Scotts Bluff County-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 631 AM MDT Mon Jun 8 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Thunderstorms are possible this afternoon and early evening. A few may contain gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotters are encouraged to report adverse weather conditions to the National Weather Service in Cheyenne.
In the hours before
Special weather statement, Jun 8, 5:54 PM MDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
554 PM MDT Mon Jun 8 2020
WYZ116>118-090045-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
554 PM MDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND
SOUTHWESTERN LARAMIE COUNTIES UNTIL 645 PM MDT...
At 553 PM MDT, Doppler radar was tracking a strong thunderstorm over
Crystal Lake Campground, or 18 miles west of Cheyenne, moving
northeast at 40 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Federal around 605 PM MDT.
Other locations impacted by this storm include Fox Farm-College and
South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 3 and 18.
Interstate 80 in Wyoming between mile markers 329 and 365.
LAT...LON 4102 10553 4154 10510 4109 10470 4099 10504
4100 10547
TIME...MOT...LOC 2353Z 211DEG 43KT 4114 10515
ClaycombSpecial weather statement, Jun 8, 8:28 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Cheyenne WY 828 PM MDT Mon Jun 8 2020 NEZ020-054-WYZ119-090315- Kimball NE-Banner NE-East Laramie County WY- 828 PM MDT Mon Jun 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR KIMBALL...SOUTHERN BANNER AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 915 PM MDT... At 827 PM MDT, Doppler radar was tracking a strong thunderstorm near Panorama Point, or 19 miles southwest of Kimball, moving north at 50 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kimball, Dix, Oliver Campground, Oliver Reservoir, Kimball Airport, Panorama Point and Bushnell. This includes Interstate 80 in Nebraska between mile markers 2 and 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4156 10396 4140 10339 4100 10361 4100 10407 TIME...MOT...LOC 0227Z 196DEG 42KT 4103 10392 Claycomb
Local storm report, Jun 8, 8:30 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
830 PM MDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM SNOW LARAMIE 41.31N 105.58W
06/08/2020 E2.0 INCH ALBANY WY PUBLIC
&&
BMWLocal storm report, Jun 8, 8:42 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
842 PM MDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM SNOW 5 N LARAMIE 41.38N 105.58W
06/08/2020 E2.0 INCH ALBANY WY PUBLIC
2 INCHES OF WET SNOW. THUNDERSNOW ALSO
REPORTED AT TIME OF OBSERVATION.
&&
BMWLocal storm report, Jun 8, 9:02 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
902 PM MDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM SNOW 3 NW PUMPKIN VINE 41.08N 105.50W
06/08/2020 E4.0 INCH ALBANY WY EMERGENCY MNGR
ALBANY COUNTY EMERGENCY MANAGER REPORTS SNOW
ACCUMULATION UP TO 4 INCHES.
&&
BMWLocal storm report, Jun 8, 9:19 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
919 PM MDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 2 SSW SIDNEY 41.10N 102.98W
06/08/2020 M67 MPH CHEYENNE NE ASOS
SIDNEY AIRPORT ASOS MEASURED WIND GUST OF
67MPH.
&&
BMWThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:41 PM MDT | Special Weather Statement | CYS | Laramie | 49 min |
| Jun 8, 7:00 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 19 min |
| Jun 8, 8:28 PM MDT | Special Weather Statement | CYS | Kimball | 47 min |
| Jun 8, 9:25 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 35 min |
| Jun 8, 9:35 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 25 min |
| Jun 8, 11:48 PM MDT | Special Weather Statement | CYS | Cheyenne | 42 min |
| Jun 9, 1:18 AM MDT | Special Weather Statement | CYS | Cheyenne, Morrill | 42 min |
Nearby
Winter Storm Warnings in Wyoming, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.